Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 125, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 27, 2021, 8:39 PM CDT for Runnels County, Tom Green County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2021, 8:39 PM CDT (01:39 UTC)
- Expired
- May 27, 2021, 9:45 PM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 49 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:15 PM CDT | TSTM WND GST 62 | 1 Wsw Rowena, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1327 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted.
469
WUUS54 KSJT 280139
SVRSJT
TXC399-451-280245-
/O.NEW.KSJT.SV.W.0125.210528T0139Z-210528T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
839 PM CDT Thu May 27 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern Tom Green County in west central Texas...
Southern Runnels County in west central Texas...
* Until 945 PM CDT.
* At 839 PM CDT, a severe thunderstorm was located over Harriet,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Miles around 855 PM CDT.
Rowena around 910 PM CDT.
Ballinger around 925 PM CDT.
Benoit around 935 PM CDT.
Other locations impacted by this severe thunderstorm include
Ballinger Lake and Us-83 Near The Concho-Runnels County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3158 9973 3158 10011 3151 10041 3162 10045
3170 10025 3169 10024 3170 10023 3190 9972
TIME...MOT...LOC 0139Z 251DEG 30KT 3159 10033
HAIL...1.25IN
WIND...60MPH
$$
sn2 follow-up statements
357
WWUS54 KSJT 280203
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
903 PM CDT Thu May 27 2021
TXC451-280212-
/O.CAN.KSJT.SV.W.0125.000000T0000Z-210528T0245Z/
Tom Green TX-
903 PM CDT Thu May 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOM GREEN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3158 9973 3158 10021 3159 10023 3170 10023
3190 9972
TIME...MOT...LOC 0202Z 263DEG 31KT 3161 10009
$$
TXC399-280245-
/O.CON.KSJT.SV.W.0125.000000T0000Z-210528T0245Z/
Runnels TX-
903 PM CDT Thu May 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN RUNNELS COUNTY...
At 902 PM CDT, a severe thunderstorm was located near Lowake, moving
east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southern Runnels County, including the following locations...
Ballinger Lake and Us-83 Near The Concho-Runnels County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3158 9973 3158 10021 3159 10023 3170 10023
3190 9972
TIME...MOT...LOC 0202Z 263DEG 31KT 3161 10009
HAIL...1.25IN
WIND...60MPH
$$
sn164
WWUS54 KSJT 280208
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
908 PM CDT Thu May 27 2021
TXC399-280245-
/O.CON.KSJT.SV.W.0125.000000T0000Z-210528T0245Z/
Runnels TX-
908 PM CDT Thu May 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN RUNNELS COUNTY...
At 908 PM CDT, a severe thunderstorm was located over Rowena, moving
east at 30 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ballinger, Benoit, Rowena, Ballinger Lake and Us-83 Near The Concho-
Runnels County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3158 10014 3170 10023 3190 9972 3158 9973
TIME...MOT...LOC 0208Z 265DEG 27KT 3161 10006
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:17 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 27, 6:17 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 617 PM CDT Thu May 27 2021 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 213 PM CDT Thu May 27 2021 After the brief lull in convection yesterday into this morning, strong to severe storms expected this evening and continue into Friday. Moist and unstable air mass remains in place, with temperatures climbing well into the 80s. Dewpoints are in the low to mid 60s, with near 70 dewpoints lurking not very far away. For tonight, shortwave moves into West Texas and enhances the mid level flow. CAMS all show convection developing across the Trans Pecos and then between Midland and Lubbock with activity moving east. Trans Pecos activity may survive into Crockett County and perhaps into irion, Schleicher, and Sutton before gradually weakening later in the evening. Convection farther north will move into the western Big Country, perhaps developing into a MCS and moving across the remainder of the Big Country by midnight. Wind and hail the main threats (perhaps high end hail and wind), but decent helicity in that area around near Sweetwater early this evening will mean a tornado threat as well. Convection eventually dissipates overnight, leaving an outflow boundary draped across the area. Additional outflow and a weak cold front across Oklahoma overnight will push south as well on Friday. By Friday afternoon, air mass remains unstable and with surface boundaries across the area. Weak ridging aloft behind the shortwave tonight will make for weak mid level flow, but HRRR and NAMNEST still are aggressive in producing strong convection by mid/late afternoon somewhere near Abilene/San Angelo/Brownwood and dropping it southeast across the remainder of the area. Given CAPE values pushing 4000+ and boundaries to provide some focus, going to go with the CAMS models and bump POPs for Friday afternoon. && .LONG TERM... (Friday night through next Thursday) Issued at 204 PM CDT Thu May 27 2021 A very active pattern will continue for this weekend as ongoing strong to severe thunderstorms on Friday night will at least linger into Saturday morning. Northwest flow aloft combined with a cold front and any outflow boundaries will likely result in shower and thunderstorm redevelopment during the day Saturday. A weak 500mb ridge will try to build in Saturday night, allowing for a brief reprieve. But as a new trough digs in over the Desert Southwest, the upper levels will transition back to a westerly to southwesterly flow pattern. This, along with moist surface flow returning from the southeast will reintroduce high chances for rain and thunderstorms for late Sunday through Monday. In addition to the usual damaging wind and hail threat, several inches of rain will be possible with this activity. The 12Z run of the GFS is currently pegging 4-6 inches of cumulative rainfall by early next week, including whatever occurs on Friday. Without sufficient drainage between rounds of convection, this could lead to flooding concerns. For the middle of next week, a trough starts to dig southward out of Canada, pitting the trough axis over the central and southern Plains. This should further enhance the dynamics, allowing for even more rounds of rain and thunderstorms for Tuesday through Thursday. Otherwise, high temperatures this weekend through the middle of next week look to be a few degrees cooler than normal, while nights will be very mild and humid. && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Thu May 27 2021 Scattered thunderstorms across the Permian Basin will move east and may impact the KABI terminal this evening, mainly 02-05Z. Also, going with a VCTS at the KSJT site this evening but confidence is low. Otherwise going VFR for the next several hours, then MVFR ceilings will return Friday morning to the terminals, mainly between 12-18Z. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 83 63 79 / 60 60 40 30 San Angelo 69 88 64 85 / 30 60 40 20 Junction 71 88 66 86 / 10 50 40 30 Brownwood 69 84 65 80 / 30 60 50 30 Sweetwater 66 81 63 79 / 60 60 40 20 Ozona 71 88 66 86 / 30 50 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....SK AVIATION...21
Hazardous weather outlook, May 27, 2:19 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 219 PM CDT Thu May 27 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 219 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms will be possible this evening and early tonight, mainly between 6 PM and 11 PM across the area northwest of a Baird to San Angelo to Ozona line. The main hazards will be very large hail larger than baseballs, damaging winds in excess of 70 mph, and frequent lightning. The area north of a Sweetwater to Abilene line will also have an isolated tornado risk as well this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms will be possible Friday afternoon into Friday night across all of West Central Texas. The main hazards will be large hail, damaging winds, and frequent lightning. In addition, heavy rain will be possible, and this may lead to localized flooding. An unsettled pattern is expected early next week. This could bring could bring additional chances for thunderstorms, and a possibility for strong to severe storms along with heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 27, 6:16 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
616 PM CDT Thu May 27 2021
TXZ064-280015-
Sterling TX-
616 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR STERLING COUNTY UNTIL 715 PM
CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden City, moving east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sterling City around 655 PM CDT.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3208 10126 3209 10082 3170 10083 3170 10085
3171 10086 3170 10087 3167 10127
TIME...MOT...LOC 2315Z 266DEG 31KT 3190 10140
snLocal storm report, May 27, 7:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
759 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL STERLING CITY 31.84N 100.99W
05/27/2021 E2.00 INCH STERLING TX PUBLIC
HAIL UP TO 2 INCHES REPORTED IN STERLING
CITY.
&&Local storm report, May 27, 8:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
825 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 6 WNW STERLING CITY 31.88N 101.08W
05/27/2021 E1.50 INCH STERLING TX NWS EMPLOYEE
&&Special weather statement, May 27, 8:32 PM CDT, 7 minutes before
Special Weather Statement National Weather Service San Angelo TX 832 PM CDT Thu May 27 2021 TXZ066-072-073-280230- Runnels TX-Tom Green TX-Concho TX- 832 PM CDT Thu May 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN... SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 930 PM CDT... At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near Harriet, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Paint Rock, Miles, Lowake, Orient, Harriet, Rowena, The Intersection Of Us-83 And Ranch Road 1929 and Us-83 Near The Concho- Runnels County Line. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3150 10047 3167 10048 3172 9989 3149 9987 TIME...MOT...LOC 0132Z 257DEG 26KT 3157 10040 sn
Local storm report, May 27, 8:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL STERLING CITY 31.84N 100.99W
05/27/2021 E1.00 INCH STERLING TX NWS EMPLOYEE
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:24 PM CDT | Flash Flood Warning | SJT | Coke, Sterling | 3 hr |
| May 27, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 65 min |
| May 27, 8:04 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| May 27, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 64 min |
| May 27, 8:32 PM CDT | Special Weather Statement | SJT | Runnels | 58 min |
| May 27, 8:39 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| May 27, 8:44 PM CDT | Special Weather Statement | SJT | Coke | 61 min |
| May 27, 9:21 PM CDT | Areal Flood Advisory | SJT | Coke, Runnels, Tom Green | 3 hr |
| May 27, 9:46 PM CDT | Special Weather Statement | SJT | Concho | 44 min |
| May 28, 10:20 AM CDT | Special Weather Statement | SJT | Haskell | 25 min |
| May 28, 10:42 AM CDT | Special Weather Statement | SJT | Brown | 33 min |
| May 28, 11:50 AM CDT | Special Weather Statement | SJT | Throckmorton | 40 min |
| May 28, 11:57 AM CDT | Special Weather Statement | SJT | Shackelford | 48 min |
| May 28, 12:34 PM CDT | Special Weather Statement | SJT | Throckmorton | 41 min |
| May 28, 3:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 67 min |
| May 28, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 42 min |
| May 28, 4:07 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 38 min |
| May 28, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 51 min |
| May 28, 4:40 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 65 min |
| May 28, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 22 min |
| May 28, 4:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 47 min |
| May 28, 5:09 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 51 min |
| May 28, 5:33 PM CDT | Areal Flood Advisory | SJT | Kimble, Menard, Schleicher, Sutton | 117 min |
| May 28, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 40 min |
| May 28, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 55 min |
| May 28, 6:05 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 25 min |
| May 28, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 63 min |
| May 28, 6:32 PM CDT | Flash Flood Warning | SJT | Kimble | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.